Translator Disclaimer
2014 Weak and viscosity solutions of the fractional Laplace equation
Raffaella Servadei, Enrico Valdinoci
Publ. Mat. 58(1): 133-154 (2014).

Abstract

Aim of this paper is to show that weak solutions of the following fractional Laplacian equation $$ \begin{cases} (-\Delta)^s u=f &\text{in }\Omega\\ u=g &\text{in }\mathbb R^n\setminus\Omega \end{cases} $$ are also continuous solutions (up to the boundary) of this problem in the viscosity sense.

Here $s\in(0,1)$ is a fixed parameter, $\Omega$ is a bounded, open subset of $\mathbb R^n$ ($n\geqslant1$) with $C^2$-boundary, and $(-\Delta)^s$ is the fractional Laplacian operator, that may be defined as $$(-\Delta)^su(x):=c(n,s)\int\limits_{\mathbb R^n}\frac{2u(x)-u(x+y)-u(x-y)}{|y|^{n+2s}}\,dy,$$ for a suitable positive normalizing constant $c(n,s)$, depending only on $n$ and $s$.

In order to get our regularity result we first prove a maximum principle and then, using it, an interior and boundary regularity result for weak solutions of the problem.

As a consequence of our regularity result, along the paper we also deduce that the first eigenfunction of $(-\Delta)^s$ is strictly positive in $\Omega$.

Citation

Download Citation

Raffaella Servadei. Enrico Valdinoci. "Weak and viscosity solutions of the fractional Laplace equation." Publ. Mat. 58 (1) 133 - 154, 2014.

Information

Published: 2014
First available in Project Euclid: 20 December 2013

zbMATH: 1292.35315
MathSciNet: MR3161511

Subjects:
Primary: 35D30, 35R09, 45K05, 49N60

Rights: Copyright © 2014 Universitat Autònoma de Barcelona, Departament de Matemàtiques

JOURNAL ARTICLE
22 PAGES


SHARE
Vol.58 • No. 1 • 2014
Back to Top